Suicide and neuropsychiatric side effects in patients taking Niridazole
Calloway, S. P.
MetadataShow full item record
The suicide of a young woman who had just completed a course of niridazole prompted this review of 72 inpatients who had been treated with niridazole between January 1974 and June 1975 at the University Teaching Hospital, Lusaka (u.T.H.) There were seven instances of neuropsychiatric disturbances, including one other suicide. All seven patients with side-effects were suffering from a pathology in addition to Schistosomiasis. Six were among the 37 patients infested with Schistosoma Mansoni, an incidence of 17%. The dose of niridazole was significantly higher in the patients with neuropsychiatric side-effects. Phenobarbitone had no effect on the incidence of side-effects.
CitationCalloway, S. P. (1976). Suicide and neuropsychiatric side effects in patients taking Niridazole. Medical Journal of Zambia. 10, (3)
SponsorshipOffice of Global AIDS/US Department of State
Medical Journal of Zambia
Suicide of a young woman who had just completed a course of niridazole.
- Ministry of Health